Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A criterion for the boundedness of singular integrals on hypersurfaces

Author: Stephen W. Semmes
Journal: Trans. Amer. Math. Soc. 311 (1989), 501-513
MSC: Primary 42B20; Secondary 42B25
MathSciNet review: 948198
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper gives geometric conditions on a hypersurface in $ {{\mathbf{R}}^n}$ so that certain singular integrals on that hypersurface define bounded operators on $ {L^2}$. These singular integrals include the Cauchy integral operator in the sense of Clifford analysis and in particular the double layer potential. For curves in the plane, this condition is more general than the chord-arc condition but less general than the Ahlfors-David condition. The main tool is the $ T(b)$ theorem [DJS].

References [Enhancements On Off] (What's this?)

  • [BDS] F. Brackx, R. Delanghe, and F. Sommer, Clifford analysis, Pitman, 1982.
  • [CDM] R. Coifman, G. David, and Y. Meyer, La solution des conjectures de Calderón, Adv. in Math. 48 (1983), 144-148. MR 700980 (84i:42025)
  • [D1 ] G. David, Opérateurs intégraux singuliers sur certains courbes du plan complex, Ann. Sci. École Norm. Sup. 17 (1984), 157-189. MR 744071 (85k:42026)
  • [D2] -, Opérateurs d'intégrale singulière sur les surfaces régulières, Ann. Sci. École Norm. Sup. (to appear).
  • [DJS1] G. David, J.-L. Journé, and S. Semmes, Opérateurs de Calderón-Zygmund, fonctions paraaccrétives, et interpolation, Rev. Mat. Iberoamer. 1 (1985), 1-56. MR 850408 (88f:47024)
  • [DJS2] -, Calerón-Zygmund operators, para-accretive functions, and interpolation, preprint.
  • [JK] D. Jerison and C. Kenig, Boundary behaviour of harmonic functions in nontangentially accessible domains. Adv. in Math. 46 (1982), 80-147. MR 676988 (84d:31005b)
  • [S] E. M. Stein, Singular integrals and differentiabilty properties of functions, Princeton Univ. Press, 1970. MR 0290095 (44:7280)
  • [SW] E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Univ. Press, 1971. MR 0304972 (46:4102)
  • [U] A. Uchiyama, A constructive proof of the Fefferman-Stein decomposition for $ \operatorname{BMO} ({{\mathbf{R}}^n})$, Acta Math. 148 (1982), 215-241. MR 666111 (84h:42037)
  • [V] J. Väisälä, Quasimöbius invariance of uniform holes, preprint.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42B20, 42B25

Retrieve articles in all journals with MSC: 42B20, 42B25

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society